Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Apr 24, 2021, 4:13 PM MDT for Jefferson County, Idaho. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2021, 4:13 PM MDT (22:13 UTC)
- Expired
- Apr 24, 2021, 5:15 PM MDT
- In force
- 62 min
- Issued by
- NWS Pocatello, ID
County Jefferson County, ID
The radar
The Pocatello radar (KSFX), 78 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 4:30 PM MDT | TSTM WND GST 49 | 1 Wnw Camas, ID | MESONET STATION HAM - HAMER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.2 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2902 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
601 WWUS85 KPIH 242213 SPSPIH Special Weather Statement National Weather Service Pocatello ID 413 PM MDT Sat Apr 24 2021 IDZ052-053-067-068-242315- Arco/Mud Lake Desert ID-Upper Snake River Plain ID- Beaverhead/Lemhi Highlands ID-Lost River Valleys ID- 413 PM MDT Sat Apr 24 2021 ...STRONG WIND GUSTS FROM A COLLAPSING SHOWER MOVING NORTHEAST ACROSS THE MUD LAKE REGION... At 411 PM MDT, surface weather stations were reporting wind gusts of 45 to 50 MPH moving northeast from Idaho National Laboratory into the Mud Lake region from a collapsing shower. Wind gusts up to 50 mph will remain possible across the Mud Lake and Hamer region through 515 PM. Locations impacted include... Dubois, Terreton, Roberts, Mud Lake, Hamer, Southeast Inl, Northwest Inl, Monteview, Egin, Small, Sage Junction, Kettle Butte, Howe and southern Saint Anthony Sand Dunes. LAT...LON 4345 11252 4379 11303 4431 11251 4395 11181 TIME...MOT...LOC 2211Z 230DEG 40KT 4371 11269 $$ KSmith
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Apr 24, 2:41 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 24, 2:41 PM MDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 241 PM MDT Sat Apr 24 2021 .SHORT TERM...Today through Monday. Expect a very active period with breezy winds, good precipitation chances, and cooler temperatures. High pressure is moving east and weakening with breezy southwest flow moving into the area this afternoon as a Pacific trough approaches. Scattered showers and isolated thunderstorms will continue this afternoon into early evening. This will be the first wave of precipitation as a warm front that will move through our area today through Monday. Most of the snow will be in the Central mountains Saturday with 1 to 3 inches expected, mostly above 6500 to 7000 feet. Rain in lower levels will be around 0.01 to 0.06. Expect breezy southwest winds again with winds of around 20 to 25 mph with gusts near 30 to 40 mph this afternoon. A lake wind advisory for the American Falls reservoir is in effect. For the isolated thunderstorms this afternoon into early evening, outflows of 40 mph are likely. Some precipitation will be locally heavy, mainly under the thunderstorms. Rain rates still look low enough not to be a problem for the Badger burn area, only if a couple of strong thunderstorms move over the burn area within a short period would there be a problem. This scenario continues to look very unlikely. On Sunday into Monday morning, the cold front moves through bringing another round of showers and possibly isolated thunderstorms. Thunderstorm potential continues to looks less due to less instability because of more cloud cover. Snow levels will fall with the front to around 6000 to 6500 feet on Sunday with 1 to 3 inches of snow possible on the passes, especially Sunday night. Snowfall will be around 3 to 8 inches above 6500 feet. Rainfall amounts look a little more impressive with up around 0.10 to 0.25 inches possible in the valleys and 0.50 inches possible in the high country, especially across our eastern areas. Models are showing a good band of moisture setting up over our southeast and eastern areas Sunday night into Monday morning with .35 to .70 inch of precipitation expected. Expect temperatures to drop to around 8 to 12 degrees below normal by Sunday and even lower, 10 to 15 degrees below normal by Monday. Monday evening into Tuesday morning very light snow on valley floors is possible. TW .LONG TERM...Tuesday through Saturday. Expect lingering rain and snow showers Tuesday in the southeast corner of Idaho as upper low begins to exit the region. An upper level ridge will replace the low with dry conditions Wednesday through Friday and a significant warming trend. High temperatures will begin below normal Tuesday with highs in the 40s and 50s mountains and 50s valleys, then expect about a 10 degree warmup Wednesday with highs by Friday in the mid 70s to low 80s in valleys and 60s and 70s mountains. As the ridge moves east Saturday expect a return to a chance or slight chance of mainly mountain showers and thunderstorms. Temperatures will cool down quite a bit as well but remain 5 to 10 degrees above normal. GK && .AVIATION... Expect some showers and isolated thunderstorm coverage this afternoon and early evening as an upper level wave pushes through eastern Idaho. Most sites will stay VFR but under showers could see occasional MVFR especially at SUN and DIJ. Expect a break in the showers overnight before picking up late Sunday morning or Sunday afternoon as the second wave moves in of this long lasting system. Should be better chance of MVFR ceilings being widespread Sunday afternoon and overnight especially again at DIJ and SUN. Winds this afternoon should be in the 10 to 20 knot range with gusts 20 to 30 at BYi, PIH, IDA and DIJ. Expect similar up valley winds on Sunday. GK && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 8 PM MDT this evening for IDZ054. &&
In the hours before
Special weather statement, Apr 24, 3:31 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Pocatello ID
331 PM MDT Sat Apr 24 2021
IDZ054-055-057-058-242230-
Eastern Magic Valley ID-Marsh and Arbon Highlands ID-
Raft River Region ID-Lower Snake River Plain ID-
331 PM MDT Sat Apr 24 2021
...LINE OF SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND LIGHTNING
APPROACHING AMERICAN FALLS RESERVOIR...
At 328 PM MDT, National Weather Service Doppler radar was tracking
showers and thunderstorms along a line extending from 18 miles
northeast of Minidoka to 7 miles northwest of Neeley to near
Rockland. Movement was northeast at 35 mph.
Wind gusts of 40 to 50 MPH and occasional lightning will be possible
with these storms.
Locations impacted include...
American Falls, Neeley, American Falls Reservoir, Aberdeen, Rockland,
Fort Hall Bannock Peak, Springfield, Fort Hall Bannock Creek Lodge,
Pocatello Airport, Sterling, Pilar Butte and Massacre Rocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near American Falls Reservoir, move to safe shelter now! Do
not be caught on or near the water. Gusty winds and choppy waves are
likely.
If you experience hail or wind damage, please report your
observations to the National Weather Service in Pocatello via phone,
Facebook, or Twitter.
&&
LAT...LON 4323 11299 4310 11261 4270 11250 4241 11285
4269 11309 4287 11336
TIME...MOT...LOC 2128Z 209DEG 30KT 4296 11325 4279 11300 4254 11289
KSmithLocal storm report, Apr 24, 3:54 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
354 PM MDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 7 NNW IDAHOME 42.52N 113.42W
04/24/2021 M49 MPH CASSIA ID DEPT OF HIGHWAYS
ITD RWIS STATION AT I-84 YALE.
&&
KSMITHSpecial weather statement, Apr 24, 4:02 PM MDT, 11 minutes before
Special Weather Statement National Weather Service Pocatello ID 402 PM MDT Sat Apr 24 2021 IDZ054-058-242245- Marsh and Arbon Highlands ID-Lower Snake River Plain ID- 402 PM MDT Sat Apr 24 2021 ...STRONG THUNDERSTORM WITH GUSTY WINDS, LIGHTNING, AND POSSIBLY PEA SIZE HAIL MOVING INTO POCATELLO... At 401 PM MDT, National Weather Service Doppler radar was tracking a strong thunderstorm near Fort Hall Bannock Creek Lodge, or near Pocatello, moving northeast at 40 MPH. Wind gusts of 45 MPH, occasional lightning, and pea size hail will be possible with this storm. Locations impacted include... Pocatello, Chubbuck, Portneuf Gap, Fort Hall Townsite, Fort Hall Mount Putnam, Fort Hall Bannock Creek Lodge, Pocatello Airport and Fort Hall Putnam Lodge. LAT...LON 4268 11253 4286 11271 4314 11226 4288 11212 TIME...MOT...LOC 2201Z 221DEG 34KT 4284 11257 KSmith
Special weather statement, Apr 24, 4:13 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pocatello ID 413 PM MDT Sat Apr 24 2021 IDZ052-053-067-068-242315- Arco/Mud Lake Desert ID-Upper Snake River Plain ID- Beaverhead/Lemhi Highlands ID-Lost River Valleys ID- 413 PM MDT Sat Apr 24 2021 ...STRONG WIND GUSTS FROM A COLLAPSING SHOWER MOVING NORTHEAST ACROSS THE MUD LAKE REGION... At 411 PM MDT, surface weather stations were reporting wind gusts of 45 to 50 MPH moving northeast from Idaho National Laboratory into the Mud Lake region from a collapsing shower. Wind gusts up to 50 mph will remain possible across the Mud Lake and Hamer region through 515 PM. Locations impacted include... Dubois, Terreton, Roberts, Mud Lake, Hamer, Southeast Inl, Northwest Inl, Monteview, Egin, Small, Sage Junction, Kettle Butte, Howe and southern Saint Anthony Sand Dunes. LAT...LON 4345 11252 4379 11303 4431 11251 4395 11181 TIME...MOT...LOC 2211Z 230DEG 40KT 4371 11269 KSmith
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 1:37 PM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 4 hr |
| Apr 24, 3:31 PM MDT | Special Weather Statement | PIH | Power | 59 min |
| Apr 24, 4:02 PM MDT | Special Weather Statement | PIH | Bannock | 43 min |
| Apr 24, 4:33 PM MDT | Special Weather Statement | PIH | Bingham | 42 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.